Hi, I have just recently been diagnosed with psoriatic arthritis and I have sooo many questions! I have just started with a rheumatologist and do not feel real comfortable with him yet, but hopefully that will come as I get to know him. When I was doing research on the dx and treatment,some of my symptoms don't exactly "fit". For instance, I don't have "arthrtic pain" in my joints too bad. Mine is all in the connective tissues like tendons and cartilage. Does anyone else have problems with chronic fevers?(mine goes up to as high as 101)Does anyone ever have pain in thier sternum and ribs...so bad at times it even hurts just to breathe? Does anyone have chronic pain in their heel area? And my biggest concern, does it cause EXTREME fatigue...the kind of tired where you just want to crawl under a rock and hibernate for a LONG LONG time! Another symtom I have is the beautiful psoriatic rash....Everywhere! But it has recently started on my face and around my mouth and I now have blisters and whelps on my throat. It feels swollen all the time. Can you have psoriasis in your mouth and throat? My last question is about the treatment. I have just taken my first dose of Methotrexate 3 days ago and have been nauseated and vomiting since yesterday. How long does the nausea last and will it get better as my body gets used to it or can I expect to not be feeling well on the third day of every week while on the med. I really appreciate any answers or guidance you can offer! Thanks so much! Elliebelle
I too just took my 1st inj. of MTX on Mon. so today is my 3rd day on it. I have RH in my hands though. Not the same kinds of symptoms as you explain for your diagnosis. Just a few hrs. after getting my 1st MTX inj., I got a couple of mouth ulcers. They did go away overnight though, I guess from taking the folic acid? Then I woke up yesterday morn. w/nausea & had it on/off all day long & I got very fatigued by around 2pm. It helped my nausea when I ate a meal even though I didn't feel like eating, I forced myself to eat some. I am mostly concerned about when my hair might start to fall out from taking MTX. I'm told it doesn't happen to everyone-just some. I too would like to know if/when/how the nausea endures taking MTX. I hope someone who has experience will reply. I'll be wishing you the best. This is all kinda scary & hard.
I've been reading these boards for quite awhile and yours is the first post that sounds VERY similar to the problems I have.
I was diagnosed appr. 4 years ago with Costochondrits also known as Tietze's Syndrome. It's basically inflammation of the cartilege that holds the rib cage together, affecting the sternum; to me it always feels as if I have a broken rib when it flares up; usually 4 or 5 times a year.
I don't think I get fever (53 y.o.) and dealing with hot flashes anyway . But I do get canker sores in my mouth from time to time; totally miserable when that happens.
I recently ended up in the ER with INTENSE pain that I could not control with my pain meds; and the ER doc said I don't have Costo but I have arthritis! so not really sure what I do have.
I have appt. next week with a neurologist to discuss Prolotherapy treatments (injections into the cartilege) similar to cortisone.
Can't answer your questions on pain meds; as I took Ultram for years, then was switched this last time to Oxycodone as the pain has increased so much.
Oops try again...think i cancelled my reply, hope you don't get two.
I have also just started on Mtx. Dose one, i felt sick as a dog, nausea and diarrohea for 48 hours, disturbed sleep and frequent fevers. Week two i was expecting the worse and apart from a couple of squirmish hours, felt fine. Fantastic!! Mind you, i have got this rash which i'm not sure if it's related yet. I have had RA for 5 months, funny, it seems like forever already. The fatigue comes and goes but cause i'm still on prednisoline and vioxx, i feel good most days. Although mainly joint pain, I also suffer pain in my rib cartilege, sometimes feels like it's even in my breast tissue and would you believe i have it in my eyelid?? So weird!! Be careful if those mouth ulcers are severe. Folic acid supplements and mouth washes help. I had them all over the roof of my mouth and in my throat and was taken off the previous medication immediately and they disappeared so it was considered an allergy - very distressing.
All the best with your search - i'm optimistic we'll all find a cocktail that suits our differing arthritis needs, it's just frustrating being a part of the experiment.
Thank you for your responses. I took my second dose of Meth. today and so far so good (fingers and toes are crossed! )That first week was really bad...ended up with an upper respiratory infection and on antibiotics on top of everything else! But feeling good today, and that's what counts! I am so thankful for the good days! Thanks again for responding. Elliebelle
I was diagnosed about 10 years ago with Psoriatic arthritis. I try to resist taking drugs and have tried all kids of alternative medicines. Some seems to work for a while and then it seems to come back. I'm not very disciplined in keeping up with my diet and alternative medicine and as soon as I stray from my diet my ********es back. Over the years I have slowly deteriorated. Mainly my fingers and toes. I went back to see my doctor who wants to give me MTX but am afraid of all the side effects. This is the first time I've looked into the internet to find out more about this drug. Having read everyone's reaction I think I will go back to alternative medicine as I believe I can cope without drugs although the only medication I am prepared to take is CELEBREX (an anti-inflammatory) which seems to help me a lot. My doctor says that Mtx is good for people with psoriasis and arthritis...I am taking bloods tests now and will be seeing my doctor again in Nov for more advice and to see my results on blood tests and xray. This new doctor says I have polyarthritis with coincidental psoriasis. I found diet and exercise seems to do the trick for me. I just need more discipline.